Alert archive / Idaho / Red Flag Warnings in 2017
Red Flag Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 20, 2017, 4:22 AM MDT for 13 counties in Idaho. It took effect at Aug 20, 2017, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2017, 4:22 AM MDT (10:22 UTC)
- In effect from
- Aug 20, 2017, 2:00 PM MDT
- Expired
- Aug 20, 2017, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 38 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.4 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3733 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS85 KPIH 201022 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 422 AM MDT Sun Aug 20 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR EAST IDAHO FIRE WEATHER ZONES 410 AND 425... IDZ410-425-202100- /O.UPG.KPIH.FW.A.0005.170820T2000Z-170821T0300Z/ /O.NEW.KPIH.FW.W.0011.170820T2000Z-170821T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 422 AM MDT Sun Aug 20 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR EAST IDAHO FIRE WEATHER ZONES 410 AND 425... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from 2 PM this afternoon to 9 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA... Arco Desert Region of fire weather zone 410. Fire weather zone 425. * WIND...Southwest to West winds 10 to 20 mph with gusts to 30 mph. * HUMIDITY...Minimum 9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Do not use fireworks. Engine heat from vehicles can spark wildfires, especially in grasses. Do not park on or drive over grassy areas or throw cigarettes out of cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
2 follow-up statements
852 WWUS85 KPIH 202003 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 203 PM MDT Sun Aug 20 2017 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR EAST IDAHO FIRE WEATHER ZONES 410 AND 425... IDZ410-425-210300- /O.CON.KPIH.FW.W.0011.000000T0000Z-170821T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 203 PM MDT Sun Aug 20 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR EAST IDAHO FIRE WEATHER ZONES 410 AND 425... * AFFECTED AREA... Arco Desert Region of fire weather zone 410. Fire weather zone 425. * WIND...Southwest to West winds 10 to 20 mph with gusts to 30 mph. * HUMIDITY...Minimum 9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Do not use fireworks. Engine heat from vehicles can spark wildfires, especially in grasses. Do not park on or drive over grassy areas or throw cigarettes out of cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
716 WWUS85 KPIH 210256 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 856 PM MDT Sun Aug 20 2017 IDZ410-425-210400- /O.EXP.KPIH.FW.W.0011.000000T0000Z-170821T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 856 PM MDT Sun Aug 20 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... Humidity will continue to rise overnight as winds continue to die down. The red flag conditions do not exist any longer. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 20, 3:35 AM MDT, 47 minutes earlier.
Area forecast discussion, Aug 20, 3:35 AM MDT, 47 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 335 AM MDT Sun Aug 20 2017 .SHORT TERM...Today through Tuesday. Drier northwest flow aloft is expected to keep monsoon moisture south of the ID/UT border through Mon. Isolated tstms begin to creep across the border into the southern highlands lat Tue. Cloud cover during the eclipse Mon morn still a bit of a concern...but models still showing drier air over the track which translated to less cloud cover. NAM BUFR data show the potential for some high clouds near the WY border. .LONG TERM...Wednesday through Sunday. The long stagnant upper low over southern CA finally begins to open up on Wed...as a deeper upper low approaches the southern BC coast. Increasing southwest flow will open the path for the monsoon moisture...and raise the chances for tstms Wed and Thu. The upper low moves east thru AB on Fri...with a trof dragged thru ID. This will sweep the remaining precip out of the area by Sat morn. Strong upper ridging builds over the west thru the weekend...resulting in dry and warm conditions. Hedges && .AVIATION...Dry air with northwest flow aloft will result in continued VFR conditions thru tonight. Hedges && .FIRE WEATHER...Westerly flow is in place across the area bringing breezy winds. Expect Haines Index to remain high today. Also, look for relative humidity to remain critical today ranging from 7 to 14 percent across all valleys and 14 to 20 percent for mountains. Later this afternoon into the evening a weak wave will move through the Westerly flow increasing winds even more. Expect afternoon into early evening wind gusts of around 30 mph in zones 410 and 425, particularly for the Arco desert to include the northwest portion of zone 410 and the northeast portion of zone 425. The fire weather watch for zones 410 and 425 has been upgraded to a red flag warning. The southern portions of zones 422 and 476 as well as the northern portion of zone 413 and all of zone 411 will see wind gusts of 20 to 25 mph. Winds will remain slightly elevated Monday as high pressure starts to build into the area. Relative humidity will remain critical mostly below 15 percent Monday and to a lesser extent on Tuesday. Models are holding off showers and thunderstorm until Wednesday when moisture starts to make its way into our southern areas in southwest flow. The best shower and thunderstorm chances look to be Thursday and Friday with an approaching system. This system also elevates winds across the area on Thursday and Friday. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 2 PM this afternoon to 9 PM MDT this evening for IDZ410-425. &&
Nearby
Red Flag Warnings in Idaho, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.